New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

a.l.
Regular Member


Date Joined Apr 2006
Total Posts : 279
   Posted 9/20/2007 7:12 AM (GMT -7)   
Hi-All-
After a pretty good year with the help of Gabapentin and acupuncture, my husband woke up in the middle of the night with excrutiating back pain again.  He said he felt like "jelly"- no control over his legs or back.  He is on bedrest and is icing his back- but the acupuncturist prescribed Tramadol for him.  I am really scared, as he has a history of addiction to pain pills, and that is why he is only on the Gabapentin right now.  Can anyone tell me about Tramadol??
 
Thanks!!

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 9/24/2007 4:34 AM (GMT -7)   
My DH was given this when he messed up his rotor cuff??
The ER doc was told he was on Morphine every 12 hrs Percocets for BT pain ( up to 2 every 4 hrs to 6 hrs) and he still gave him this as well as Dilaudid /rx for Dilaudid 4 mg was every 4 hrs

When we saw our doc he was so upset as Hubby is non insulin diabetic and apparently these ( doc said ) should not be used by Diabetics as well not more than for a week or 2 at a time ,,,,,,,,,,,,,as they can lead to ulcers in tummy.......

However my hubby SAYS they work and does take the occasional one when shoulder is bad ........
IMHO and others .....ppl with Chronic PAIN do not get a " high" from their meds it goes to the pain and for me the Oxycontin just barely touches it ...........Addicts take it to get that high and thats why CP ppl have problems at times getting the proper pain meds to help them be able to function and have some relief ........

I wish you all the best with your hubby.........lyn

May be wrong about some of info if I am plz do correct me BUT this is what our doc told us ........
    Contribute today to support Healing Well Forums...Donate @
 
Moderator for Anxiety /Panic
Moderator for Alzheimer's
Co Moderator for Crohns Disease 
 
 DX with Crohns, Pyoderma Gangrenosum,Anxiety /Panic
 
  
          Be Thankful for the Difficult times..During those times we GROW
 
                 EMPATHY is Always Better than APATHY
 
                 " Friends Are Cheaper Than Therapists "
 
  
                                  


a.l.
Regular Member


Date Joined Apr 2006
Total Posts : 279
   Posted 9/24/2007 10:11 AM (GMT -7)   
Thanks for your replies!! As it turns out, my DH had a really bad reaction to it (nausea and diarrhea), so he is not taking it anyway.

Circa1988
Regular Member


Date Joined Aug 2007
Total Posts : 90
   Posted 9/24/2007 10:38 AM (GMT -7)   
Howlyncat, I think that the med your doc might have been mad about the ER doc prescribing to your husband (DH is husband right? forgive me if Im wrong) hay have been TORADOL not TRAMADOL, does this sound right to you? I say this only becasue I have never heard of tramadol causing ulcers or only being taken for a couple weeks at a time, toradol (and other NSAIDS) however, are notorious for causing ulcers and other types of GI bleeding which is the reason that they are usually limited to only being taken for a couple weeks, and if they are taken for longer than that, it is usually only a few times a week. Not to mention that tramadol would be practically useless to someone who is in pain requiring the amount of pain meds your husband was on, Long Acting Morphine, up to 2 Percocets every 4-6, and 4mg Dilaudid every 4 hours. Adding tramadol to that would hardly make sense it seems to me simply becasue tramadol's relative strength is so weak compared to the other meds he is on, that it would have done nothing anyway. Toradol though, would have helped reduce inflammation and would have helped the pain that way, so it could have helped some, so I could see a doc doing that. Just wondering if that seems like Toradol sounds more like it or not?

I hope that everybody has a pain-free day and I hope that a.l.'s DH (husband? can someone tell what DH means) finds relief for his back pain,
Circa

nunissan
New Member


Date Joined Sep 2007
Total Posts : 7
   Posted 9/25/2007 4:06 PM (GMT -7)   
I agree with circa1988. Also, Toradol causes me to blleed internally in high doses as mentiond. Good luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 6:25 PM (GMT -7)
There are a total of 2,735,608 posts in 301,319 threads.
View Active Threads


Who's Online
This forum has 151422 registered members. Please welcome our newest member, Gabor88.
279 Guest(s), 17 Registered Member(s) are currently online.  Details
Psilociraptor, bluelyme, PDL17, mikeb2308, Rikky1, Park12, Derwood, Pratoman, NiceCupOfTea, Lynnwood, Dyna1, gfields, aloha234, k07, Michael165, Tall Allen, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer